MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST PEDICLE SCREW

MEDACTA INTERNATIONAL SA MUST PEDICLE SCREW
Catalog Number 03.52.323
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 20 july it was added the lot of the instrument is unknown.On 26 july 2018 the r&d project manager made the following analysis: difficulty to engage the set screw into the pedicle screw head (tulip), after rod reduction.The issue is confirmed by attempting to place the set screw without the rod.The issue can be caused by a defect of the thread of the tulip.However the same thread is used to couple the screw to the pedicle screwdriver at the first steps of the surgery, therefore the thread cannot have been defective from the beginning.The defect/deformation could have occurred during the reduction manoeuvre/first attempt to engage the set screw.Or the defect can be on the set screw.Detailed analysis will be performed with the devices as soon as available.On 27 july 2018 the medical affairs director made the following analysis: during a percutaneous lumbar posterior stabilization surgery, difficulty was encountered placing the set screw on one of the l5 pedicle screws, which was therefore removed and exchanged.No further problem was encountered.We do not think that the cause for this inconvenience can be of clinical origin.No clinical consequence should be expected apart from the surgery being lengthened by approximately 30 minutes, according to the report.Batch review performed on 30 july 2018: lot 1721554: (b)(4) items manufactured and released on 08 june 2018.Expiration date: 2023-04-05.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.The set screw lot has been checked too: (b)(4) items released, with no anomalies related to the issue.
 
Event or Problem Description
When the surgeon was trying to insert the set screw into the pedicle screw head which was already implanted at l5, it was not able to insert, even though the surgeon used the reducer.Then he tried to insert without the rod, but it was not able.Since it was doubtful whether the issue was with pedicle screw head or percutaneous tower, the pedicle screw was replaced with a more large size.The surgery was performed by pps and finished successfully.Due to this event the surgery was prolonged about 30 minutes.
 
Additional Manufacturer Narrative
Visual inspection performed the 28th of september on pedicle screw and setscrew by r&d product manager: both implant components look intact and functional.The setcrew can be easily inserted in the pedicle screw head, in both direction.It can be excluded that the event is caused by a defect/damage on the implants.It is possible that the event is related to a defect/damage of the related instrument (e.G.Percutaneous tower 03.52.10.0521 if used) or to a wrong manouvre.

Brand Name
MUST PEDICLE SCREW
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7734728
Report Number3005180920-2018-00597
Device Sequence Number752245
Product Code NKB
UDI-Device Identifier07630030857584
UDI-Public07630030857584
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141988
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/05/2023
Device Catalogue Number03.52.323
Device Lot Number1721554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight64